Digestive Disorders / Gastroenterology Expert Forum
resultsof upper endo/colonoscopy
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

resultsof upper endo/colonoscopy

Hello, Iam a 38 year healthy female who just finished with an upper endoscopy and colonoscopy as I was having abdominal cramping and sharp stomach pains after eating.

The results of the colonoscopy showed I had internal hemmroids grade 1 and also Melanosis Coli which they took a biopsy.( I have been known to use Cascara Sagrada/Senna for constipaion.

The results of the Upper showed I have Erythema in the whole stomach and a biopsy was taken.

My follow-up is not for another 2 wks and Iam really wanting some answers as to what all this may mean. The word biopsy scares me.

thank you so much!
Related Discussions
233190_tn?1278553401
Hemorrhoids are dilated veins in the rectum.  Grade I hemorrhoids may bulge into the anal canal but do not protrude through the anus.

Melanosis coli is associated with long-term laxative use.  Pigment from the laxatives are deposited to the colinic mucosa, leading to a brown to black discoloration.

Erythema means an inflammation of the stomach.  Gastritis would be the most likely cause.  An infection with a bacteria known as H Pylori can also be associated.  

The biopsy would give a more comprehensive picture.

The findings can be discussed with your personal physician.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin, M.D.
kevinmd_b
2 Comments
Blank
Avatar_n_tn
First, try not to worry about the results, hopefully they will come back good. Second, and this is more a general comment...I think the GE(gastroenterology)community should put their collective brains together and come up with a prep that doesn't make you spew from both ends simultaneously (or even alternately!)...maybe they should give you the Diprivan for the prep and then more for the procedure! IF anyone out there agrees raise your hand(the one without the toilet paper in it!)
Blank
Avatar_f_tn
Agree!! LOL!
Blank
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank